Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 54, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 6, 2021, 7:07 PM CDT for Marion County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2021, 7:07 PM CDT (00:07 UTC)
- Expired
- May 6, 2021, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:35 PM CDT | TSTM WND DMG | South Pittsburg, TN | A FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546
WUUS54 KMRX 070007
SVRMRX
TNC115-070030-
/O.NEW.KMRX.SV.W.0054.210507T0007Z-210507T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
707 PM CDT Thu May 6 2021
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Southwestern Marion County in east Tennessee...
* Until 730 PM CDT.
* At 707 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Manchester to 9 miles south of
Huntland, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
South Pittsburg, Kimball, Monteagle, Orme, Fiery Gizzard State Park
and Foster Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8584 3524 8582 3522 8577 3522 8573
3519 8564 3499 8570 3499 8586 3522 8586
3522 8587
TIME...MOT...LOC 0007Z 277DEG 39KT 3544 8592 3492 8622
HAIL...<.75IN
WIND...60MPH
$$
SRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:33 PM CDT, 34 minutes earlier.
Area forecast discussion, May 6, 6:33 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 733 PM EDT Thu May 6 2021 .UPDATE... FOR 00Z AVIATION. && .SHORT TERM...(Tonight and Friday)... Key Messages: 1) Showers and possibly some rumbles of thunder to move into portions of the area tonight but confidence is low on coverage. 2) Below normal temperatures expected tonight and on Friday with gusty northwest winds in the afternoon. Discussion: Aloft, deep layer troughing is situated across much of the eastern and central CONUS while an upstream ridge is dropped across the Rockies. An upper level shortwave continues to dig into the Mississippi River Valley with convection now developing from the MO boothill into the Ohio Valley. At the surface, an area of low pressure is lifting into the Ohio Valley, with a trailing cold front extending from the parent low south into the central plains. Main forecast challenge for the short term period are precipitation chances expected this evening and overnight. The current convective activity to our west will continue to dive southeast through the afternoon. This activity is being driven by steep lapse rates underneath the wave. Latest guidance including the CAMs bring that activity through much of middle Tennessee and northern Alabama tonight and possibly clipping southern portions of the forecast area. This activity will likely be on a weakening trend as it approaches the area especially with loss of surface heating. Cannot rule out showers overnight across mainly northern portions of the forecast area with the cold front but upper level support is rather weak so confidence in areal coverage remains on the lower side and generally kept PoPs in the chance category or lower. Overnight lows will be near to below normal again with lows in the low to upper 40s. Surface ridging moves in on Friday behind the departing front. Clearing skies are expected on Friday with highs several degrees below normal underneath northwest flow aloft. Deep mixing is expected tomorrow which will likely allow for gusty northwesterly winds. Otherwise, did lower forecast dewpoints a couple of degrees from the NBM given the dry air aloft. Diegan .LONG TERM (Friday night through Thursday)... Upper troughing will still be in place Friday night from the eastern Great Lakes down through the mid Atlantic, with a fairly high amplitude ridge over the Rockies. During the day Saturday the pattern becomes more zonal as the ridge out west gets flattened by a Pac NW trough, with this upper pattern remaining in place through essentially the remainder of the long term period. Friday night a cold front will be moving southward from the midwest, but will likely wash out or stall across the CWA on Saturday as upper flow becomes increasingly zonal and return flow across the Gulf states ramps up due to low pressure forming over the central plains. Showers and light rain will at times be possible over the northern areas and over the plateau Friday night and Saturday as the front stalls out. Some residual upper level support over the northeast, along with some very weak H85 frontogenetic forcing further south, will support this rain but expect it to be fairly sparse. By Sat night, low pressure over the plains moves east across northern Missouri, with the stalled front over are region lifting north and placing the southern Appalachians firmly into the developing warm sector. After below normal temperatures to start the long term, Sunday will be quite warm with highs reaching into the upper 70s and low 80s across much of the valley. The plains surface low and associated upper shortwave shift to the eastern Great Lakes by Sunday night and Monday morning. Upper flow becomes mostly parallel with the cold front that will be moving east-southeast through Tennessee. Guidance looks pretty intent on developing widespread convection over MS/AL Sunday night into Monday, with precipitation waning as it moves east through TN and into our CWA. Have likely and categorical PoPs in the forecast for Monday but given the trends I wouldn't be surprised if precip is a little lighter and less widespread than guidance currently depicts. Fairly high confidence the Monday cold front shifts south of us by Monday night and Tuesday morning. However for Tuesday onward, confidence is very low. There is substantial disagreement amongst operational runs of the GFS and ECMWF this afternoon. Held close to the NBM guidance for temps and rain chances but trimmed the PoPs back due to significantly drier ECMWF solution. In general, zonal flow aloft likely continues through the end of the period, with surface low development somewhere in the southern plains Tue night into Wed. Expect rain chances to rise Tue night into Wed as this system shifts east. NBM guidance has likely PoPs in place by Wed afternoon but given the polar opposite solutions, trimmed these back to just chance levels. With regard to temperatures, since we are expected to be on the northern side of the Monday cold front, temperatures will continue below normal for the first half of next week. CD && .AVIATION... 00Z TAF DISCUSSION. Mostly VFR through the period at all sites aside for possible MVFR cigs at CHA/TRI in association with shra. A upper impulse continues to move through the region this evening with a line of weakening showers approaching from the west which will favor shra at CHA, possibly TYS/TRI although with lower confidence, especially at TYS. As the upper trough shifts east overnight, low cigs will prevail at TRI (MVFR) through morning, eventually with all sites lifting to VFR by late morning. As for winds, light wly flow tonight however increasing as high pressure builds into the region on Friday yielding an enhanced pressure gradient, thus low end wly/nwly gusts possible at all sites. CDG && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 49 69 49 70 54 / 30 10 0 10 0 Knoxville McGhee Tyson Airport, TN 49 65 47 66 51 / 20 10 10 10 10 Oak Ridge, TN 47 65 47 66 51 / 20 10 10 20 10 Tri Cities Airport, TN 44 61 42 62 47 / 40 40 30 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 6, 1:54 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 254 PM EDT Thu May 6 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-071900- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 254 PM EDT Thu May 6 2021 /154 PM CDT Thu May 6 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:25 PM CDT | Special Weather Statement | MRX | Sequatchie | 35 min |
| May 6, 7:29 PM CDT | Special Weather Statement | MRX | Marion | 31 min |
| May 6, 7:56 PM CDT | Special Weather Statement | MRX | Hamilton, Sequatchie | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.